Tuesday, March 2, 2021

Comments by Donetta76

Showing 1 of 1 comments.

  • I found this while searching for another drug my doctor has me on. I will be 37 years old on the 22nd of the month and have been prescribed benzos on and off since I was 19 years old. Then off course, I have self medicated with them. My doctor does know the side effects, the withdraw symptoms, and all the cons of prescribing benzos because he once was addicted to them. I have taken myself off of them cold turkey at one point in my life, and I feel this led to a miscarriage. Finding out I was pregnant was my reason for stopping the way I did. I do suffer from bipolar disorder as well as panic attacks. I also have been an addict for the past 13 years. My drug of choice was opiates, which led me to a methadone clinic. Every rehab I have ever been too gives patients benzos to help relieve the withdraw symptoms brought on by opiates or anything else. I suppose it never occurred to them that once out of rehab, I would want and need the comfort the benzos provided. I was 29 the first time I took myself off of them. After being on them so long, I felt my doctor was not providing the treatment I needed. I had a seizure for the first time ever, nausea, shakes, chills mixed with hot flashes, and other things going on mind wise. I am so sorry to hear you are going through this right now. A lot of people, including myself, don’t/didn’t realize how addictive benzos can be. There are still too many people that don’t understand the withdrawl symptoms can be as bad as alcohol and can be fatal. I can relate to your “benzo dogs” you have to keep at bay, because I can be ready to tear my own hair out at times, much less put up with someone telling me I’ll feel better in a few days. I do know I was incarcerated in 2004 for 10 days over driving on a suspended. At this time, I was attending the methadone clinic in my area, was on 120 milligrams daily, when I stand 5’5 and weigh around 125. The dose was extreme to say the least. I also was taking throughout the day, around 10 milligrams of Xanax, not prescribed. Ten days in jail for someone like myself who’d never been was bad enough, and very humiliating. After the 4th or 5th day when I began to have withdraws not only from the Methadone but the Xanax also, I may as well had been pulling a year in my mind. My blood pressure was going up and down so quickly, I could literally feel heat start at my feet, move up my body, reach the top of my head, and then be slammed with chills all over. I was vomiting, having to use the restroom while another cell mate was there. To me that was degrading enough. I don’t like now for my children to come to the bathroom door while I’m in there. I had a sense as if my body wasn’t exactly my own. I think it’s called Depersonalization. I would be in the shower, and the water made my skin crawl and at times I felt as if I were watching myself preform everyday task, such as shower, brush my teeth, ect. The regional jail in this area which is more secure than most prisons, had their nurse look at me. I was prescribed Vistaril and Ibuprofen for the remaining 5 days. I suppose my entire comment is to let you know, I more than understand what you are feeling and many others. Like most addicts, I have been in treatment for 3 years now due to legal problems in 2008. However, the treatment I’m on is Suboxone and Klonopin. Even though the Klonopin is a low dose, and I’m being tapered off the Suboxone, it is terrifying. I’m more concerned about the side effects of coming off the Klonopin than I am the Suboxone. I am on Zoloft and a couple other medications for being bipolar. So, in theory, I don’t need the Klonopin, but in my mind and at times my body are screaming the opposite. Thanks for sharing this and I’m glad I ran across this site while searching for withdraw symptoms. Thank you for your time. Blessed be.